Jump to content

BanjoAnnie


BanjoAnnie

Recommended Posts

After being on Celexa for the second time in my life, I have tapered and am now off a drug that I know made my life worse. I was diagnosed first with PPD, one year after the birth of my youngest. I went cold turkey off the drug at that time, mostly because of a non-supportive doctor and ignorance. I survived that for almost 15 years, and then many family events started happening - mother diagnosed with ALZ, children graduating and moving out, one moved back home, young adult rebellion after college, a marriage, loss of a longtime friendship...I was exhausted and over-taxed, not depressed! Tears at a doctor's office are all it takes for a diagnosis of depression, when really my tears were a cry for physical help! 

 

Last November, I decided to wean off Celexa, with the advice and help of my doctor. The dose was low - 10 mg, so she halved it. Two weeks later, I decided I could not do this and went back up to 10 mg. Two months later, after getting through Christmas, I decided January was the time. I wish I had found this forum earlier! I would have tapered more slowly; however, I did a 4 week taper, and jumped off last Monday. I've had some of what I think others are calling "brain zaps", my hips ache when I go to bed, insomnia, and have swam through a bit of jello, especially in my speech.

 

However...

 

I had brain fog, loud tinnitus, electrical shocks in my hips, numbness in my toes and fingers, and was always sleepy anyway! I figured why not get off this stuff - it wasn't working! I am currently looking for diet and supplements that have helped others totally recover, and I have total confidence that I will recover! I have been prayed over, and plan to continue on my spiritual journey, which I think is very important to recovery. Support. Prayer. Patience. 

Celexa 10 mg 2001-2002

Celexa 10 mg March 2016- January 2018

 

Link to comment
  • Moderator

Hello, BanjoAnnie and welcome to SA.  I am sorry you are having difficulties.

 

To start, to give members the best information, we ask them to summarize their medication history in a signature -- drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly?
  • Any drugs prior to 24 months ago can just be listed with start and stop years. 
  • Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago) 
  • Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016. 
  • Please leave out symptoms and diagnoses. 
  • A list is easier to understand than one or multiple paragraphs. 
  • Link to Account Settings – Create or Edit a signature.
As you now know, your 4-week taper was too fast, which is the cause of the symptoms you are experiencing.  Unfortunately, other symptoms may manifest in the future.
 
 
To minimize withdrawal symptoms, at Surviving Antidepressants, it is recommended that a person taper by no more than 10% of their current dose with at least a four week hold in-between decreases.  The 10% taper recommendation is a harm reduction approach to going off psychiatric drugs.  Some people may have to taper at a more conservative rate as they are sensitive to even the smallest drops.
 
You might want to consider a reinstatement of small dose of Celelxa, perhaps 2 mg.  At this time, reinstatement of a very small dose of the original drug is the only known way to help alleviate withdrawal syndrome.  Since you just went off the drug, you are well within the window when the chances of reinstatement working are best.  The only other alternative is to try and wait out the symptoms and manage as best you can until your central nervous system returns to homeostasis.  Unfortunately no one can give you an exact timeline as to when you will start feeling better and while some do recover relatively easily, for others it can take many months or longer.  
 
Please read the first few posts of this topic:
Then, after you have stabilized, you can begin a safe, slow 10% taper of the Celexa.  
 
You might also want to consider incorporating a technique or two that you can practice on a day-to-day basis to help you manage some of the more difficult withdrawal symptoms.  You can find a few ideas at the link below:

Non-drug techniques to cope with emotional symptoms

 

You may also want to try supplementing Magnesium and/or Omega 3 which seem to be helpful in relaxing and healing the central nervous system and you can read more about these supplements below.  Introduce only one at a time and at a low dose to see how you react.

 

 

Please let us know how you are doing and what you end up deciding to do. 
 
This is your introduction topic -- the place for you to ask questions, record symptoms, share your progress, and connect with other members of the SA community. I hope you'll find the information in the SA forums helpful for your situation. I'm sorry that you are in the position that you need the information, but I am glad that you found us.
 
Best,
Gridley

Gridley Introduction

 

Lexapro 20 mg since 2004.  Begin Brassmonkey Slide Taper Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Oct. 30, 2020  Jump to zero from 0.025mg.  Current dose: 0.000mg

3 year, 10 month taper is 100% complete.

 

Ativan 1 mg to 1.875mg 1986-2020, two CT's and reinstatements

Nov. 2020, 7-week Ativan-Valium crossover to 18.75mg Valium

Feb. 2021, begin 10%/4 week taper.   

March 22, 2022: hold at 4.8mg and shift to Imipramine taper

Aug. 5, 2022: shift back to Valium taper.  

Current dose as of Dec. 2, 2022: 2.6mg

Taper is 86% complete.

 

Imipramine 75 mg daily since 1986.  Jan-Sept 2016 tapered to 16mg.  

Held until Aug 2021, tapered for 4 weeks to 14.4mg

March 22, 2022: Begin 10%/4 week taper.  Current dose as of Aug. 5: 9.5mg 

Aug. 5, 2022: hold at 9.5 and shift to Valium taper

Taper is 87% complete.  

  

Supplements: omega-3, vitamins C, E and D3, magnesium glycinate, probiotic, zinc, melatonin .3mg


I am not a medical professional and this is not medical advice but simply information based on my own experience, as well as other members who have survived these drugs.

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy